Case Report: Adebrelimab-associated suspected immune-related myocarditis with myositis/myasthenia gravis overlap syndrome (IM3OS): A rapidly fatal case and clinical implications
Abstract
This article reports a case of a 72-year-old male with intrahepatic cholangiocarcinoma who developed acute symptoms-including chest tightness, muscle weakness, ophthalmoplegia, and dyspnea-3 days after receiving the second cycle of adebrelimab, following combination therapy with adebrelimab, apatinib, and tegafur. These complications proved fatal. Laboratory tests showed significant elevation of myocardial injury markers (high-sensitivity troponin T, N-terminal pro-B-type natriuretic peptide, myoglobin, and creatine kinase). Electrocardiogram showed multi-lead ST-T changes and conduction abnormalities, and neurological examination showed ophthalmoplegia. Immune checkpoint inhibitor-associated myocarditis with myositis/myasthenia gravis overlap syndrome (IM3OS) was highly suspected. Despite immediate drug discontinuation and progressive immunosuppression with corticosteroids and intravenous immune globulin, the patient's condition worsened, and cardiac arrest occurred on day 9. This case underscores the rapid onset and poor prognosis associated with adebrelimab-induced suspected IM3OS, highlighting the critical need for rigorous baseline assessment, prompt recognition, early initiation of aggressive immunosuppressive therapy, and coordinated multidisciplinary management to prevent or mitigate these potentially life-threatening immune-related adverse events.
Fields of Study & Subjects
Cancer Immunotherapy and Biomarkers
Inflammatory Myopathies and Dermatomyositis
Myasthenia Gravis and Thymoma
Publication details
- Journal / source
- Frontiers in Oncology
- Publisher
- Frontiers Media SA
- Volume
- 16
- Pages
- 1778682–1778682
- Publication date
- 19 June 2026
- Language
- EN